| Model Number |
9735542 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: 9735553, serial/lot #: unknown, ubd: unknown, udi#: unknown.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that intra-operatively, the pump stopped functioning at the end of the case.They were able to complete what they intended to do in the case.There was no reported impact to patient outcome and no reported surgical delay.
Additional Manufacturer Narrative
H2: additional information: d10: lot/serial number is (b)(6) h3).A medtronic representative went to the site to test the equipment.Testing revealed that the isolation transformer was replaced.The system then passed the system checkout and was found to be fully functional.The pump was returned to the manufacturer for analysis.Analysis found that the reported issue could not be confirmed.No failure was found.The returned transformer had normal output for all ports when connected to ac and powered up on the test bench.No problem was found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H2: additional information was received that he replacement pump was functioning normally and then suddenly stopped.The foot pedal was not used or connected.After letting it sit for a little it began running in reverse, but not in forward.The old pump and the new pump were connected to a wall outlet using a different power cable and both would function normally.Additional information was received the site biomed was able to "fix" the original pump.Mid-case on 2021 (b)(6), the replacement pump went out.A manufacturer representative let it rest a little while they switched the plug to a different port on the transformer and it seemed to come back.Later in the case, the replacement pump seized.The cord to the wall outlet was replaced and the pump still did not work.The case was completed using the original pump.The replacement pump was tested again on the wall power and it still didn¿t work.The biomed came by after the case with the multimeter and tested the plug from the outlet and found it to be working.This was with the laser generator off, computer off, and no active connections.The biomed then reported that the motor on the original pump had frozen and they was able to get it moving again.The biomed then listened to the tones and music from the replacement pump and agreed that it was also frozen.The biomed was able to get the replacement pump working as well.Both pumps were working.It was noted that the original pump was loud.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.